Alert archive / Indiana / Beach Hazards Statements in 2022
Beach Hazards Statement 12, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 11, 2022, 6:44 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2022, 6:44 PM EDT (22:44 UTC)
- Expired
- Sep 12, 2022, 4:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
698 WHUS43 KIWX 112244 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 644 PM EDT Sun Sep 11 2022 INZ003-MIZ077-120645- /O.NEW.KIWX.BH.S.0012.220911T2244Z-220912T1500Z/ La Porte-Berrien- 644 PM EDT Sun Sep 11 2022 /544 PM CDT Sun Sep 11 2022/ ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waterspouts are possible through this evening. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MCD
4 follow-up statements
273 WHUS43 KIWX 120252 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1052 PM EDT Sun Sep 11 2022 INZ003-MIZ077-121100- /O.CON.KIWX.BH.S.0012.000000T0000Z-220912T1500Z/ La Porte-Berrien- 1052 PM EDT Sun Sep 11 2022 /952 PM CDT Sun Sep 11 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
838 WHUS43 KIWX 120806 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 406 AM EDT Mon Sep 12 2022 INZ003-MIZ077-121615- /O.EXT.KIWX.BH.S.0012.000000T0000Z-220912T2000Z/ La Porte-Berrien- 406 AM EDT Mon Sep 12 2022 /306 AM CDT Mon Sep 12 2022/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
696 WHUS43 KIWX 121415 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1015 AM EDT Mon Sep 12 2022 INZ003-MIZ077-122000- /O.CON.KIWX.BH.S.0012.000000T0000Z-220912T2000Z/ La Porte-Berrien- 1015 AM EDT Mon Sep 12 2022 /915 AM CDT Mon Sep 12 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves 3 to 6 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
613 WHUS43 KIWX 122006 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 406 PM EDT Mon Sep 12 2022 INZ003-MIZ077-130415- /O.EXP.KIWX.BH.S.0012.000000T0000Z-220912T2000Z/ /O.NEW.KIWX.BH.S.0013.220913T1200Z-220914T0300Z/ La Porte-Berrien- 406 PM EDT Mon Sep 12 2022 /306 PM CDT Mon Sep 12 2022/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves 3 to 5 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ Andersen
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 11, 4:33 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 11, 4:33 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 433 PM EDT Sun Sep 11 2022 .SYNOPSIS... Issued at 426 PM EDT Sun Sep 11 2022 Showers and isolated thunderstorms will taper from west to east this evening as a cold front tracks across the area. Additional scattered showers are expected on Monday as much cooler air filters into the region. High temperatures on Monday will only reach into the low to mid 60s, but temperatures will moderate back into the upper 70s by Wednesday. && .SHORT TERM...(This Evening through Monday) Issued at 426 PM EDT Sun Sep 11 2022 Showers will taper from west to east this evening, and the main weather story going forward will be the transition to much cooler temperatures later tonight and Monday. Potent upper vort lobe rotating around parent upper level low will continue to eject northeast across the southern Great Lakes this evening. Extensive clouds and precipitation have limited instability this afternoon, with latest RUC analyses indicating 500-1000 J/kg of MLCAPE. Factors favorable for locally heavy rainfall are still in place this afternoon including warm cloud depths in excess of 10k feet and anomalous pre-frontal PWATs of 1.6-1.75 inches. However, it still appears as though progressive nature of frontal forcing should preclude any widespread hydro issues with lessening potential of training through the remainder of the afternoon. Some better mixing has developed this afternoon across northwest Ohio with sfc temperatures reaching into the mid and upper 70s across the far east/southeast. A few cells could produce sub-severe wind gusts to 30+ mph across northwest Ohio in narrow window through late afternoon. Mainly dry weather overspreads the area this evening as mid level dry slot pushes across the area. A few showers may linger into late evening/early overnight across the far north/northeast where deeper moisture profiles reside the longest. Mid level moisture wrapping around this occluding system with TROWAL-like feature should reintroduce a better chance of showers across west-southwest portions of the forecast area toward morning. Mid level cold core on Monday could be enough for perhaps an isolated thunderstorm with very weak elevated instability, but this potential appears to be too low to mention in forecast grids. Scattered showers should gradually expand eastward across far NE Indiana/NW Ohio later in the day Sunday. Much cooler weather in store for Monday (highs only reaching into the low to mid 60s) with breezy conditions as low pressure slowly begins to fill across southern Lake Michigan Monday morning. With extensive low cloud coverage likely on Monday and much cooler low level temps, highs should be limited to the lower to middle 60s across the area. && .LONG TERM...(Monday Night through Sunday) Issued at 426 PM EDT Sun Sep 11 2022 Precip potential will wind down Monday night into Tuesday as upper low begins to drift across the eastern Great Lakes. Lingering effects from TROWAL/deformation forcing should prolong some isolated/scattered showers across NW Indiana/SW Lower Michigan into Monday night/early Tuesday with some possible enhancement to low level deformation forcing from Lake Michigan weak aggregate trough development. Still expecting clouds to scatter later in the day Tuesday, but confidence still somewhat on the low side regarding timing. Otherwise, a quiet period setting up for the remainder of the forecast period with upper level ridging building across the region and onset of low level warm advection on Wednesday. There are continued indications in medium range guidance of a short wave dampening this ridge across Upper Midwest next weekend, but a large spread still exists in timing/strength of this wave. High confidence remains in moderating temperatures back to normal/above normal temperatures late in the period. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1218 PM EDT Sun Sep 11 2022 Widespread moderate to occasionally heavy rain showers will persist this afternoon in advance of a developing low pressure system over northeast Illinois. Primarily MVFR conditions are anticipated into the early evening with this rainfall, though times of IFR restrictions can be expected in heavier showers. System cold front and mid level dry slot swing through early this evening with mainly dry conditions overnight into tomorrow morning. Low level moisture will hang around however with cigs likely hovering between IFR-MVFR with spotty drizzle possible. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 11, 4:48 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 448 PM EDT Sun Sep 11 2022 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-122100- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 448 PM EDT Sun Sep 11 2022 /348 PM CDT Sun Sep 11 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. An isolated thunderstorm is possible through early evening, mainly along and east of Interstate 69. Locally heavy rain is possible through mid evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-122100- La Porte-Berrien- 448 PM EDT Sun Sep 11 2022 /348 PM CDT Sun Sep 11 2022/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. There is moderate swim risk for southeast Lake Michigan beaches tonight into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is high swim risk for southeast Lake Michigan beaches on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-122100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 448 PM EDT Sun Sep 11 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Waves may approach small craft advisory criteria tonight into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:25 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Wells | 35 min |
| Sep 10, 10:13 PM EDT | Special Weather Statement | IWX | Adams, Wells | 47 min |
| Sep 11, 5:43 PM EDT | Special Marine Warning | IWX | 32 min | |
| Sep 11, 6:47 PM EDT | Gale Warning | IWX | 7 hr | |
| Sep 11, 6:47 PM EDT | Small Craft Advisory | IWX | 21 hr |
Nearby
Beach Hazards Statements in Indiana, 2022Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.